MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM / TI CANN FRN / GT 400MM / LEFT - STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM / TI CANN FRN / GT 400MM / LEFT - STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.033.171S
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/31/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient¿s weight is not provided for reporting.Due to the intra-operative events, the device was not successfully implanted.An alternate device was used to complete procedural step.As such, implant/explant dates are not applicable.Complainant part is not expected to be returned for manufacturer review/investigation.(b)(4).Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the patient underwent an intramedullary (im) nail procedure.The surgeon reamed the femoral canal, finishing with a 12.5 mm reamer and inserted an 11 mm left recon nail.As the surgeon inserted the nail, it became very tight at the level of the fracture site and was not able to advance the nail any further.The nail extraction rod was attached to the driving cap and attempted to remove the nail.The surgeon was able to back the nail out slightly but not all the way.Then tried to drive the nail in again but after several strikes of the mallet on the driving cap, the driving cap broke.The threads of the driving cap broke off inside of the insertion handle so that another driving cap could not be used.Then surgeon removed the insertion handle from the nail and attached the nail extraction bolt to the nail and was able to remove the nail.After the nail was removed, the surgeon decided to go down to a 10 mm recon nail and was able to insert the nail by hitting the insertion handle with the mallet.Fragments were generated from the broken device and removed easily without additional intervention.There was a surgical delay of twenty (20) minutes related to the taking out of the originally placed nail and replacing with another.The procedure was completed successfully with the patient in stable condition.Concomitant device reported: reamer (part# unknown, lot# unknown, quantity# 1); extraction rod (part# unknown, lot# unknown, quantity# 1); mallet (part# unknown, lot# unknown, quantity# 1); insertion handle (part# 03.033.001, lot# l551431, quantity# 1).This report is for one (1) 11mm / ti cann frn.This is report 2 of 2 for complaint (b)(4).

Brand Name
11MM / TI CANN FRN / GT 400MM / LEFT - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7785906
Report Number2939274-2018-53340
Device Sequence Number2061980
Product Code HSB
UDI-Device Identifier10886982271716
UDI-Public(01)10886982271716
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K172157
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.033.171S
Device Catalogue Number04.033.171S
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/31/2018
Initial Report FDA Received Date08/15/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age22 YR